Athletes, like all others, may have illnesses or conditions that require them to take particular medications. If the medication an athlete is required to take to treat an illness or condition happens to fall under the prohibited list, a therapeutic use exemption may give that athlete the authorization to take the needed medicine. Criteria for granting a therapeutic use exemption are 1.) The athlete would experience significant health problems without taking the prohibited substance or method, 2.) The therapeutic use of the substance would not produce significant enhancement of performance, and 3.) There is no reasonable therapeutic alternative to the use of the otherwise prohibited substance or method. Note hormone replacement therapy (HRT), . supplementing with prescribed testosterone in any form to raise testosterone levels due to natural decreases that occur with aging (even if to just elevate levels to within ‘normal’ ranges), is NOT considered a medicinal exception. Persons using HRT would not be eligible for WPA/NANBF/IPE competition.
Hi There. I was wondering if anafranil causes hair loss. My psychiatrist said that it didn’t, as it was not listed as a side effect, but I totally disagree with him. After one week of being on anafranil, 50 mg., I noticed my hair was falling out; my hair would be everywhere and it has become extremely frustrating. My questions are if anafranil is causing my hair loss, would the hair loss stop over time while taking anafranil; is it possible to see side effects, like my hair loss, one week after being on anafranil? My hair loss is definitely from anafranil as that is the only recent medication that I have been put on. I am on wellbutrin and risperdal, and have been on for a few months and did not experience any hair loss/shedding until I started anafranil. Any answers to this dilemma would be greatly greatly appreciated. As I am sure you can imagine, I am sick about this. Which is more important, my mental health, or thinning and shedding hair? It is a hard decision.